MAUDE Adverse Event Report: PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590 BARD® NASOGASTRIC SUMP TUBE; NASOGASTRIC TUBE

PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590 BARD® NASOGASTRIC SUMP TUBE; NASOGASTRIC TUBE
Catalog Number 0042180
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the device was leaking from the blue port.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: "1 state the following precautions to avoid the possibility of the device can leak: caution: read all instructions prior to use.Indications for use: bard nasogastric sump tubes are intended to be used for: ¿ decompression of stomach by suction or aspiration of gastric contents.¿ short-term administration of term tube feeding, lavage fl uid and medications.Contraindications: ¿ patients with known tape or adhesive allergies.Warnings 1.Use with caution in patients with a history of head trauma, facial trauma, esophageal diseases and patients with potential for vomiting.2.Do not force nasogastric tube during insertions; damage to the nasal passage and mucosa and bleeding may occur.3.Measure insertion length carefully- excessive insertion length of tube into the stomach may lead to coiling and/or formation of tube-knot.4.Lubricate the tube generously with water soluble lubricant prior to insertion.Do not use petroleum-based products as they may be harmful to the respiratory tract.5.Refl ux of gastric contents into the blue vent lumen indicates that the suction lumen is obstructed or suction is too low.Routinely check for refl ux in the blue vent lumen and clear as per applicable directions.Failure to clear the obstruction or clear prevent® filter may cause gas & fl uid buildup in stomach, aspiration of gastric contents, aspiration pneumonia and other complications.6.Do not inject fl uid through the prevent® filter as this may result in blockage and leakage of fi lter.7.Monitor patient for nasal erosion, sinusitis, esophagitis, esophagotracheal fi stula, gastric erosion and pulmonary & oral infections.Statlock® nasogastric stabilization device: avoid contact with alcohol or acetone; both can weaken bonding of components and statlock® stabilization device pad adherence.Instructions for nasogastric tube insertion 1.Explain the procedure to the patient.2.Carefully measure to fi nd desired length of the tube using the nasogastric tube as a measurement aid.To determine the insertion length: measure the tube from the tip of the nose to the earlobe and from the earlobe to the tip of the xiphoid process.Mark the length of the tube to be passed with a small piece of tape.3.Check the patient¿s nostrils for patency; select the nostril with best patency.4.Lubricate the full length of tube to be inserted 5.Insert the tube through the nose aiming down and back.When the tube hits the pharynx, if patient is able, have him or her fl ex his/her head forward and swallow.Advance the tube as the patient swallows.If resistance is met, rotating the tube may facilitate placement.6.Continue to advance the tube until the marked position on the tube is reached.Do not advance beyond the marked length as coiling and or knotting of the tube in the stomach may occur.7.Confi rm tube placement per hospital policy.The tube has a radiopaque stripe facilitating x-ray confi rmation.If proper placement of tube within the stomach cannot be confi rmed, remove the tube gently and start the procedure again.8.Secure with a securement device or tape per hospital protocol.9.Ensure 5-in-1 adapter or lopez valve is snugly inserted into suction lumen to prevent suction loss.10.Keep blue vent lumen above the level of the patient¿s stomach to prevent refl ux of stomach fl uids into the blue lumen.11.Do not clamp air vent port while suction is being applied.Recommended suction settings always use lowest suction setting that will effectively decompress the stomach.For intermittent suction via thermotic pump, use ¿high¿ (gomco, 120mm hg).For intermittent suction via central source, set at ¿low¿ (30-40mm hg).For continuous suction, set at ¿low¿ (30-40mm hg).Increase slowly until fl ow is observed as necessary.Instructions for prevent® anti-refl ux filter 1.Firmly seat the tapered end of anti-refl ux fi lter in blue air lumen vent of nasogastric tube.2.If gastric refl ux in vent lumen is observed, clear the obstruction in the main lumen by following your hospital¿s standard protocol.Attach syringe to luer fi tting on anti-refl uxfi lter and inject a minimum of 15cc of air to clear the blue air vent lumen of any gastric refl ux.Do not inject fl uid through fi lter.3.To cap nasogastric tube when tube is not connected to a suction source insert transport plug on anti-refl ux fi lter housing into suction lumen of nasogastric tube." (b)(4).
 
Event or Problem Description
It was reported that the device leaked from the blue port.

Brand Name
BARD® NASOGASTRIC SUMP TUBE
Common Device Name
NASOGASTRIC TUBE
Manufacturer (Section D)
PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590
km. 7 carretera internacional
nogales, sonora 85621
MX  85621
MDR Report Key6593580
Report Number1018233-2017-02722
Device Sequence Number746711
Product Code BSS
UDI-Device Identifier00801741052279
UDI-Public(01)00801741052279
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0042180
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer06/20/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1